I began taking Microgestin FE 120 when I was 16 years old, and then got started on Effexor for depression when I was 17. I am now 21 and have finally come to terms with the fact that I had only begun to experience some sexual desire at around age 16, but have not experienced any sexual desire since around that time. I simply do not know what steps I should take now to get to a normative level of sexual desire. My doctor said that switching antidepressants would be approximately a three month long process (weaning myself off of Effexor and then beginning to take Wellbutrin was the suggested route) and I'm hesitant to jump right into that because Effexor has been great for treating my depression and it seems like it is all just guesswork anyway. Any suggestions?
About half of all people taking an SSRI or SNRI with experience some amount of sexual dysfunction during the first two months of using the medication. Unfortunately for about 5% of people sexual dysfunction will continue for as long as the medications is taken. Wellbutrin is an NDRI (nor-epinephrine dopamine reuptake inhibitior) and is one of only a few anti-depressant's with no documented sexual side effects. So long as you follow your doctors recommendations for gradually reducing the use your current medication you should have a successful transition over to Wellbutrin. An NDRI should provide you with the anti-depressent qualities you need; plus the added benefit of no further sexual dysfunction.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.